MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL RSB SA 4.75MM W/1 UT & 1 UB BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL RSB SA 4.75MM W/1 UT & 1 UB BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72203697
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthroscopy, when the healicoil anchor was being inserted into the bone it broke.The procedure was completed with 5 minutes delay using a back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Additional Manufacturer Narrative
Internal complaint reference (b)(6).H10 h3, h6: the reported device was received for evaluation.A visual evaluation showed the device was not returned in original packaging.The sutures are still run through the implant, down the cannula, out the handle, and tied to the cleat.The implant in on the insertion tool.The top three ribs/threads of the implant are broken and were not returned, the tip of the implant is broken off and caught between the sutures and the tip of the device.A functional evaluation could not be performed due to the condition the device was received in.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.The root cause has been associated with unintended use of the device.Factors that could have contributed to the reported event include unintended excessive force on insertion or off-axial insertion.No containment or corrective actions are recommended at this time.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H10 h6: codes updated.

Brand Name
HEALICOIL RSB SA 4.75MM W/1 UT & 1 UB BL
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17770519
Report Number1219602-2023-01794
Device Sequence Number7073351
Product Code MAI
UDI-Device Identifier00885554031393
UDI-Public885554031393
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/13/2026
Device Catalogue Number72203697
Device Lot Number2117529
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer01/04/2024
01/04/2024
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date01/09/2024
01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown